FORUMS

Connect with people who understand what you are going through, seek advice and surround yourself with support. We're free, anonymous, and professionally moderated 24/7.

  • 47,612Members
  • 1,358,869Posts
  • 1,400,000Visitors
Something’s not right

decided to go off depression medical after 20 plus years

decided to go off depression medical after 20 plus years

Not sure how I feel about this doing as doc has told me to do it as I actually don't really think they have ever really done much I guess I will soon see

5 replies

1 - 5 of 5

In response to: decided to go off depression medical after 20 plus years

Re: decided to go off depression medical after 20 plus years

See how it goes @mark.
If you find yourself becoming seriously unwell please contact your doctor asap. As you said it's also an opportunity for you to find out if they have or haven't been making a difference.
Good Luck and let us know how you're going. We're here to support you.
Take care 🎶

In response to: decided to go off depression medical after 20 plus years

Re: decided to go off depression medical after 20 plus years

@mark. Are you reducing the dose slowly - to reduce withdrawal effects?
I'm glad you are doing this with your doctor. As @Kurra said - any side effects - or not feeling right - see your doctor straight away.
I wish you well

In response to: decided to go off depression medical after 20 plus years

Re: decided to go off depression medical after 20 plus years

So I've gone from 40mg to 20mg now nothing as per doctor

In response to: decided to go off depression medical after 20 plus years

Re: decided to go off depression medical after 20 plus years

Mark, SSRI withdrawal is a highly variable experience, pace yourself, if you need to go very slowly down, do it, an experienced doctor can tell you how. It can take many months to navigate through to being completely free of medication.

In response to: decided to go off depression medical after 20 plus years

Re: decided to go off depression medical after 20 plus years

@mark

Everyone's experience is unique when reducing medication. It is good to see that you are assisted with this through your doctor as you will have support if anything happens. Side effects can be small and it is good to note down when you reduced your medication and if there are any behavioral changes that are unusual.

When I reduced my medication with my doctor, I noticed changes in my mood, alertness and sleep. Some were good changes and some took time to get back on top of things. I always write down in a book when I make a change and note of any symptoms or other changes. When I feel that they are concerning to me, I chat with my mental health professional to discuss these changes to make sure that I remain stable.

If you feel that there are significant changes that are causing issues or concerns, raise them with your doctor so they can monitor the effects and provide support.

1 - 5 of 5